Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 1, NWS Boise, ID

January 17, 2011Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Jan 17, 2011, 3:35 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Jan 17, 2011, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2011, 3:35 AM MST (10:35 UTC)
In effect from
Jan 17, 2011, 9:00 AM MST
Expired
Jan 17, 2011, 5:00 PM MST
In force
8 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 10.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2011-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2011-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 402 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
402 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WWUS75 KBOI 171035
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
335 AM MST MON JAN 17 2011

IDZ016-180000-
/O.NEW.KBOI.WI.Y.0001.110117T1600Z-110118T0000Z/
WESTERN MAGIC VALLEY-
335 AM MST MON JAN 17 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR THE WESTERN MAGIC VALLEY.  

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH. 

* TIMING...9AM THIS MORNING THROUGH 5PM THIS EVENING. 

* IMPACTS...STRONG WINDS WILL PRODUCE A DRIVING HAZARD. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
2 follow-up statements
353 
WWUS75 KBOI 172213
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
313 PM MST MON JAN 17 2011

IDZ016-180000-
/O.CON.KBOI.WI.Y.0001.000000T0000Z-110118T0000Z/
WESTERN MAGIC VALLEY-
313 PM MST MON JAN 17 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON IN
THE MAGIC VALLEY. AREAS EAST OF BOISE IN THE UPPER TREASURE VALLEY
WILL HAVE WINDS OF 25 TO 35 MPH LATE THIS AFTERNOON. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...THROUGH 5 PM THIS EVENING.

* IMPACTS...STRONG WINDS WILL PRODUCE A DRIVING HAZARD FOR HIGH
  PROFILE VEHICLES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
960 
WWUS75 KBOI 172358
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
458 PM MST MON JAN 17 2011

IDZ016-180100-
/O.EXP.KBOI.WI.Y.0001.000000T0000Z-110118T0000Z/
WESTERN MAGIC VALLEY-
458 PM MST MON JAN 17 2011

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY WILL EXPIRE AT 5 PM MST
THIS AFTERNOON. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA
AND THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE ON SCHEDULE.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 17, 3:22 AM MST, 13 minutes earlier.

Area forecast discussion, Jan 17, 3:22 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
322 AM MST MON JAN 17 2011

.SHORT TERM...TODAY THROUGH TUESDAY...MAJOR PRECIPITATION EVENT HAS
ENDED OVER THE FORECAST AREA WITH CLEARING SKIES AND CONTINUED MILD
TEMPERATURES IN ITS WAKE. ABUNDANT LOW LEVEL MOISTURE HAS ALLOWED
AREAS OF FOG TO DEVELOP IN THE LOWER VALLEYS. EXPECT THE FOG TO LAST
ONLY A BRIEF PERIOD THIS MORNING WITH GUSTY WINDS MOVING INTO THE
REGION LATER THIS MORNING. THESE INCREASING SURFACE WINDS IN
RESPONSE TO A STRONG UPPER LEVEL JET MOVING SOUTHEAST WHICH WILL
ALLOW GOOD MIXING TO THE SURFACE. HIGH TEMPERATURES TODAY WILL BE A
CHALLENGE WITH THE MILD JANUARY AIR MASS STILL IN PLACE AND A LOT
MORE SUNSHINE AND WIND THAN SUNDAY...WHEN SOME AREAS REALIZED RECORD
HIGH TEMPS UNDER HEAVY CLOUD COVER AND WIDESPREAD RAIN. A DRY SLOT
WILL REMAIN OVER THE REGION FOR THE NEXT 24 HOURS AHEAD OF A SHORT
WAVE MOVING RAPIDLY SOUTHEAST FROM B.C. ON TUESDAY. THIS FEATURE
WILL SPREAD SLIGHTLY COLDER AIR INTO THE AREA AS THE UPPER FLOW
BUCKLES WHILE KEEPING THE HIGH AMPLITUDE UPPER RIDGE AXIS OVER THE
EASTERN PACIFIC. TUESDAY WILL START OFF WITH SOME SUNSHINE BUT
CLOUDS AND SHOWERS WILL OVERSPREAD THE AREA FROM NORTHWEST TO
SOUTHEAST BY AFTERNOON. TEMPERATURES TUESDAY WILL BE 4 TO 8 DEGREES
COOLER THAN MONDAY.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY...EXCELLENT MODEL
AGREEMENT CONTINUES IN TRACKING THE TUESDAY AND TUESDAY NIGHT
SHORTWAVE THROUGH THE REGION. THE BEST CHANCE OF PRECIPITATION
REMAINS OVER THE SW IDAHO MTNS WHICH IS CLOSEST TO THE TRACK OF THE
CENTER OF CIRCULATION. QPF AMOUNTS ARE MUCH LIGHTER THIS TIME DUE TO
A DIFFERENT SOURCE REGION AND TRAJECTORY. AMOUNTS SHOULD BE ABOUT A
TENTH OF AN INCH OR LESS IN THE VALLEYS AND UP TO A QUARTER INCH IN
THE MTNS. TEMPERATURE STRUCTURE WITH THIS WAVE LOOKS A LITTLE
CHALLENGING FOR PRECIP TYPE WITH A RAIN SNOW MIX IN THE VALLEYS AND
SNOW IN THE MOUNTAINS. THE EVENT IN THE VALLEYS WEDNESDAY MORNING
MAY END UP WITH A BRIEF PERIOD OF SNOW DURING THE MORNING COMMUTE.
THE HIGH AMPLITUDE UPPER RIDGE THEN BUILDS ALONG THE WEST COAST WITH
A DRY AND COLDER REGIME FOR WEDNESDAY THROUGH FRIDAY WITH
TEMPERATURES NEAR SEASONAL VALUES. ANOTHER DISTURBANCE APPROACHES
THE REGION LATE FRIDAY NIGHT INTO THE WEEKEND FOR WHAT APPEARS TO BE
MORE UNSETTLED WEATHER WITH LIGHT AMOUNTS OF RAIN AND SNOW AND
SLIGHTLY ABOVE NORMAL TEMPERATURES. THE COLDEST AIR OVER NORTH
AMERICA CONTINUES TO SLIDE INTO THE NORTHERN PLAINS AND GREAT LAKES
DURING THE PERIOD.

&&

.AVIATION...SCATTERED RAIN AND SNOW SHOWERS REMAIN OVER THE NORTHERN
MOUNTAINS AS THE REGION DRIES OUT UNDER BRISK NORTHWEST FLOW ALOFT.
AREAS OF LIFR IN PATCHY DENSE FOG THROUGH 15Z IN THE LOWER TREASURE
VALLEY WILL RAPIDLY LIFT AS GUSTY NW WINDS ARRIVE MID MORNING.
EXPECT WIDESPREAD VFR TODAY AS DRY AIR MASS MOVES IN. LIGHT SURFACE
WINDS THIS MORNING WILL INCREASE TO GUSTY NW 10 TO 20 KNOTS EXCEPT
25 TO 40 KNOTS IN THE KTWF AND KJER AREAS. STRONG NORTHWEST WINDS 40
TO 50 KNOTS ALOFT DECREASING AFTER 00Z.

&&

.HYDROLOGY...ALL FLOOD WATCHES IN SOUTHWESTERN IDAHO AND
SOUTHEASTERN OREGON HAVE BEEN DISCONTINUED.  HOWEVER...MANY
UNREGULATED STREAMS AND RIVERS ARE STILL RUNNING NEAR BANKFULL AT OR
NEAR THEIR HIGHEST CREST FOR THIS EVENT.  NOW THAT RAIN HAS ENDED
AND SNOW MELT HAS SLOWED A BIT...A SLOW DROP IN STREAM LEVELS IS
EXPECTED TODAY THROUGH TUESDAY.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/B0ISE

SHORT TERM...GS
LONG TERM....GS/DD
AVIATION.....GS
HYDRO........JB
Hazardous weather outlook, Jan 16, 5:11 AM MST, 22 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
511 AM MST SUN JAN 16 2011

ORZ061-171215-
HARNEY COUNTY-
411 AM PST SUN JAN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FLOOD WATCH FOR
THE DONNER UND BLITZEN RIVER NEAR FRENCHGLEN. FLOODING IS POSSIBLE
AS THE RESULT OF PRECIPITATION AMOUNTS OF OVER AN INCH WHICH HAS
FALLEN OVER THE STEENS MOUNTAIN IN THE PAST 12 HOURS PLUS ANOTHER
6 TENTHS OF AN INCH EXPECTED UP TO MIDNIGHT TONIGHT. TEMPERATURES
WILL CONTINUE TO WARM WITH FREEZING LEVELS RISING ABOVE 9000 FEET
BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

IDZ011>016-028>030-033-ORZ062>064-171215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
511 AM MST SUN JAN 16 2011 /411 AM PST SUN JAN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jan 16, 10:15 PM MST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1015 PM MST SUN JAN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HEAVY RAIN       5 NW GARDEN VALLEY      44.15N 116.01W
01/16/2011  M2.00 INCH       BOISE              ID   TRAINED SPOTTER

            1.26 INCHES SINCE 8 AM MST THIS MORNING. TOTAL OF ALMOST
            2 INCHES SINCE RAIN BEGAN SATURDAY EVENING.

&&

BW

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.